MAUDE Adverse Event Report: COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50169
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a zilver flex 35 biliary self-expanding stent, reportedly placed in the superficial femoral artery on (b)(6) 2018, was found to be fractured.The stent was "relined" with an unknown cook zilver ptx stent.Another manufacturer's previously-placed stent was also found to have multiple fractures and was relined with a zilver ptx stent.The vessels were reportedly patent and the patient is stable.
 
Event or Problem Description
Additional information was received 04oct2019 regarding the device event.As reported, the stent was replaced in the proximal superficial femoral artery.Pre-dilation was performed prior to stent placement, and post-dilation was performed following stent placement.A cook 6fr sheath was used during the procedure.No further information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report as reported, a zilver flex 35 biliary self-expanding stent, reportedly placed in the superficial femoral artery on (b)(6) 2018, was found to be fractured.The stent was "relined" with an unknown cook zilver ptx stent.Another manufacturer's previously-placed stent was also found to have multiple fractures and was relined with a zilver ptx stent.The vessels were reportedly patent and the patient is stable.Investigation - evaluation reviews of the complaint history, device history record, documentation, instructions for use (ifu), quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the specifications and quality control procedures were conducted, and no gaps were discovered.The available evidence does not suggest a manufacturing issue for this lot.An ifu is provided with this device, which states the intended use of the device is for palliation of malignant neoplasms in the biliary tree.The ifu also warns the user ¿safety and effectiveness of this device in the vascular system have not been established¿.Based on the information provided and no product returned, investigation has concluded that this event can likely be traced to the user and intentional off label use.Reportedly, this stent was placed in the superficial femoral artery, contrary to the warning of the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9124964
Report Number1820334-2019-02429
Device Sequence Number11377568
Product Code FGE
UDI-Device Identifier10827002501697
UDI-Public(01)10827002501697(17)210316(10)8749749
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K080037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2021
Device Model NumberG50169
Device Catalogue NumberZIB6-35-125-7-120
Device Lot Number8749749
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2019
Supplement Date Received by Manufacturer10/04/2019
03/10/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/28/2019
03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD LIFESTENT.; BARD LIFESTENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR